Additional Details on Theophylline

Overdose

People who take too much theophylline may have overdose symptoms that could include:
 
  • Vomiting
  • Abdominal pain (or stomach pain)
  • Diarrhea
  • Low blood potassium (hypokalemia)
  • High blood sugar (hyperglycemia)
  • A rapid heart rate (tachycardia)
  • Irregular heart rhythms (arrhythmias)
  • Nervousness
  • Shakiness (tremors)
  • Disorientation
  • Seizures
  • Loss of life.
     
If you happen to overdose on theophylline, seek medical attention immediately.
 
(Click Theophylline Overdose for more information.)
 

Storage Methods

Theophylline should be stored at room temperature, away from moisture and heat. It should be stored in an airtight container.
 
Keep theophylline and all other medications out of the reach of children.
 

What Should I Do If I Miss a Dose?

If you do not take your theophylline as scheduled, take your missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and continue with your regular schedule. Do not take a double dose. Try to take your theophylline dosage on schedule, as even small variations in how you take the drug can cause serious side effects.
 

Is There a Generic Version of Theophylline?

Since theophylline is a very old medication, many theophylline products are available in generic form.
6 Quick Tips for Getting Kids to Take Medicine

Theophylline Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.